MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GASTRIC-JEJUNAL FEEDING TUBE KIT WITH ENFIT CONNECTOR-ENDOSCOPIC/RADIOLOGIC; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GASTRIC-JEJUNAL FEEDING TUBE KIT WITH ENFIT CONNECTOR-ENDOSCOPIC/RADIOLOGIC; DH EF BALLOON TUBES PRODUCTS
Model Number 8250-18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Hypoglycemia (1912); No Code Available (3191)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 19-mar-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).Mw5092841.
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report # mw5092841 received on 24-feb-2020, and the following information was provided: event involves problem with mic-gastric-jejunal feeding tube kit with enfit connectors-endoscopic/radiographic placement.This report is example of complications arising from risk of enfit products becoming stuck.Pt admitted to the picu post tpiat with a critical gj tube over the course of her admission in the pacu, the j port of the gj tube became stuck in efforts to remove, the j port female adapter was dislodged and subsequently discarded the integrity of the tube was compromised, but given the critical nature of the tube and the fresh abdominal surgery, the pt was not a candidate for replacement at that time.Connection between the feed bag and the j port were maintained with the use of an amt clamp.Pt transferred to the floor several days later.The amt clamp system proved to be ineffective for long-term management and needed to be replaced multiple times.Eventually, the j port ripped, making it impossible to secure the feeding bag connection, resulting in the loss of enteral products.This led to severe hypoglycemia and the pt needed an add'l anesthesis operating room case for gj tube replacement.During the case, the pt developed hypoxemia and subsequently ards requiring prolonged intubation and add'l care days in the picu, fda safety report id# (b)(4).
 
Additional Manufacturer Narrative
All information reasonably known as of 24-apr-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC GASTRIC-JEJUNAL FEEDING TUBE KIT WITH ENFIT CONNECTOR-ENDOSCOPIC/RADIOLOGIC
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9857998
Report Number9611594-2020-00047
Device Sequence Number19563422
Product Code KNT
UDI-Device Identifier00350770445458
UDI-Public00350770445458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K921370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8250-18
Device Catalogue Number104454500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;